Universidad Complutense de Madrid
E-Prints Complutense

A note on the dissolution of spherical crystals

Impacto

Downloads

Downloads per month over past year

Herraiz, Luis A. and Herrero, Miguel A. and Velázquez, J.J. L. (2001) A note on the dissolution of spherical crystals. Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 131 (2). pp. 371-389. ISSN 0308-2105

[img] PDF
Restringido a Repository staff only

175kB

Official URL: http://journals.cambridge.org/action/displayAbstract?fromPage=online&aid=1201356


URLURL Type
http://journals.cambridge.orgPublisher


Abstract

We consider here the radial Stefan problem with Gibbs-Thomson law, which is a classical model describing growth or melting of a spherical crystal in a surrounding liquid. We shall specialize to the cases of two and three space dimensions and discuss the asymptotic behaviour of a melting crystal near its dissolution time t(*)>0. We prove here that, when the interface shrinks monotonically, the asymptotics near t=t(*) is of the form R(t)~(3σ(t(*)-t))(1/3), u(r,t)~-σ/r for r~R(t), r>R(t). Here, R(t) denotes the radius of the crystal, σ is a surface tension parameter and u(r,t) represents the field temperature. An important point to be noticed is that (*) exhibits no dependence on the space dimension N, in sharp contrast with results known for the case σ = 0.


Item Type:Article
Uncontrolled Keywords:Asymptotic behaviour; Stefan problem with Gibbs-Thomson law
Subjects:Sciences > Mathematics > Differential equations
ID Code:17881
Deposited On:23 Jan 2013 08:56
Last Modified:12 Dec 2018 15:07

Origin of downloads

Repository Staff Only: item control page